# SDR 2009FA0000890

- Difficulty date: June 1, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Aircraft: N376G
- Make and model: Bombdr BD7001A11
- Aircraft serial: 9164
- Aircraft time: 1,676 hours, 1,023 cycles
- System (JASC): 3400 · Navigation System
- Part: Efb
- Part number: 24560441280000
- Part serial: 1583
- Condition: Unserviceable
- Location: Cockpit
- Part time: 13 hours, 8 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ACFT WAS RECENTLY EQUIPED WITH A CLASS 2 ELECTRONIC FLIGHT BAG SYS.  STC NR ST02480NY, CONFIGURATION 19, INSTALLATION, CLASS II ELECTRONIC FLIGHT BAG, IAW MODIFICATION DATA SUMMARY F376000, REVISION G, DATED MARCH 18, 2009.  THE WORK WAS ACCOMPLISHED ON MAY 22, 2009.    THE PILOT`S EFB EDU WAS REMOVED BECAUSE THE UNIT STARTED BILLOWING WHITE SMOKE WHILE THE ACFT WAS IN FLIGHT.  THE UNIT WAS TOTALLY INOP AND HAS BEEN SENT.  THE EFB EDU THAT WAS INSTALLED IN PLACE OF SN 1583 IN OPERATING NORMALLY.  IT`S MY UNDERSTANDING THAT THE EFB EDU CONTAINS A LITHIUM BATTERY(S) OF SOME TYPE.  THESE PARTICULAR EFB`S HAVE BEEN EXTREMELY UNRELIABLE AND PROBLEMATIC, HOWEVER, THIS IS OUT FIRST SUCH OCCURRENCE WITH THE UNITS.  (K)
